Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 31, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 5, 2017, 3:20 PM EDT for Levy County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2017, 3:20 PM EDT (19:20 UTC)
- Expired
- Jul 5, 2017, 4:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Levy County, FL
The radar
The Moody AFB radar (KVAX), 160 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1147 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
382
WUUS52 KTBW 051920
SVRTBW
FLC075-052000-
/O.NEW.KTBW.SV.W.0031.170705T1920Z-170705T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
320 PM EDT WED JUL 5 2017
The National Weather Service in Ruskin has issued a
* Severe Thunderstorm Warning for...
Western Levy County in northern Florida...
* Until 400 PM EDT
* At 320 PM EDT, a severe thunderstorm was located near Chiefland,
moving north at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chiefland, Bronson, Fowlers Bluff, Andrews, Manattee Road, Fanning
Springs, Otter Creek and Manatee Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 2958 8278 2956 8275 2956 8266 2954 8266
2953 8264 2921 8268 2920 8301 2933 8310
2935 8306 2936 8307 2937 8307 2940 8302
2942 8303 2942 8302 2945 8301 2947 8298
2954 8298 2956 8295 2959 8294
TIME...MOT...LOC 1920Z 163DEG 12KT 2942 8291
HAIL...1.00IN
WIND...60MPH
$$
TBW1 follow-up statement
080
WWUS52 KTBW 051928
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
328 PM EDT WED JUL 5 2017
FLC075-052000-
/O.CON.KTBW.SV.W.0031.000000T0000Z-170705T2000Z/
Levy FL-
328 PM EDT WED JUL 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHWESTERN LEVY COUNTY...
At 328 PM EDT, a severe thunderstorm was located near Chiefland,
moving north at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Chiefland, Fowlers Bluff, Manattee Road, Andrews, Fanning Springs and
Manatee Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2958 8278 2956 8275 2953 8272 2930 8280
2926 8300 2935 8306 2936 8307 2937 8307
2940 8302 2942 8303 2942 8302 2945 8301
2947 8298 2954 8298 2956 8295 2959 8294
TIME...MOT...LOC 1928Z 165DEG 11KT 2944 8290
HAIL...1.00IN
WIND...60MPH
$$
TBWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 10:25 AM EDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 5, 10:25 AM EDT, 4 hours 55 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 1025 AM EDT Wed Jul 5 2017 .UPDATE... Mainly sunny skies across the area this morning as drier air continues to overspread the region in the mid and upper levels. Morning TBW sounding shows this well as precipitable water has fallen to less than 1.4 inches with a lot of dry air above 700 mb. Of course at the surface the high humidity continues and with the drier air aloft the clouds and eventual convective development will be delayed thus allowing temperatures to rapidly climb into the lower and middle 90s by early this afternoon. This will push heat indices to our typical 100 to 105 range for this time of year. Scattered convection should first develop over the northern portions of the Nature Coast and southern interior during the early and mid-afternoon and then move/develop toward the west and northwest through the evening. Any convection will move out into the gulf later in the evening and overnight. Overall the current grids/zone forecast are on track, but did tweak high temperatures up a degree or two today. && .AVIATION... VFR conditions will prevail into early afternoon, then scattered convection will develop over the interior and move toward the west to northwest back toward the coast this afternoon and early evening causing some MVFR/local IFR conditions. Storms could contain some brief gusty winds up to around 35 knots, otherwise rather light east to southeast flow will persist with a shift to onshore at the TAF sites of TPA, PIE, and SRQ this afternoon. && .MARINE... The rather light winds will continue with a shift to onshore near the coast during the afternoon as the sea breeze develops. The main boating hazard will continue to be higher winds and seas in the vicinity of any thunderstorms. && .Preliminary Point Temps/PoPs... TPA 93 77 92 79 / 40 20 20 20 FMY 94 75 92 75 / 40 10 50 20 GIF 95 75 93 75 / 30 10 20 10 SRQ 92 77 90 77 / 40 20 30 20 BKV 94 74 93 73 / 30 20 20 20 SPG 92 79 91 80 / 30 20 20 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && UPDATE/AVIATION/MARINE/FIRE WEATHER...69/Close UPPER AIR...13/Oglesby DECISION SUPPORT...11/McKaughan
Hazardous weather outlook, Jul 5, 5:00 AM EDT, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 500 AM EDT Wed Jul 5 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-052100- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 500 AM EDT Wed Jul 5 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Thunderstorms are expected this afternoon and evening. Thunderstorms that develop will be capable of producing strong gusty winds...locally heavy rains... and frequent deadly lightning strikes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. ...THUNDERSTORM IMPACT... Thunderstorms are expected daily. Thunderstorms will be capable of producing strong gusty winds...locally heavy rains... and frequent deadly lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Davis
In the hours before
Special weather statement, Jul 5, 2:59 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
259 PM EDT WED JUL 5 2017
FLZ139-239-051945-
Coastal Levy-Inland Levy-
259 PM EDT WED JUL 5 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEVY COUNTY...
At 259 PM EDT, a strong thunderstorm was located 14 miles southeast
of Fowlers Bluff, or 14 miles south of Chiefland, moving west at 10
mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Chiefland, Bronson, Fowlers Bluff, Manattee Road, Otter Creek and
Manatee Springs State Park.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2926 8317 2932 8313 2932 8312 2934 8310
2935 8306 2936 8307 2937 8307 2940 8302
2942 8303 2942 8302 2945 8301 2947 8298
2950 8298 2945 8263 2909 8268 2912 8313
2922 8315 2923 8317
TIME...MOT...LOC 1859Z 095DEG 8KT 2927 8284
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:35 PM EDT | Special Marine Warning | TBW | 40 min | |
| Jul 5, 2:59 PM EDT | Special Weather Statement | TBW | Levy | 46 min |
| Jul 5, 5:39 PM EDT | Special Weather Statement | TBW | Sarasota | 36 min |
| Jul 5, 6:17 PM EDT | Special Marine Warning | TBW | 58 min | |
| Jul 5, 6:22 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 53 min |
| Jul 5, 6:43 PM EDT | Special Weather Statement | TBW | Hillsborough | 47 min |
| Jul 5, 6:54 PM EDT | Special Marine Warning | TBW | 51 min | |
| Jul 5, 7:10 PM EDT | Special Weather Statement | TBW | Manatee | 35 min |
| Jul 5, 7:21 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 39 min |
| Jul 5, 7:41 PM EDT | Special Weather Statement | TBW | Hillsborough | 49 min |
| Jul 5, 7:47 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 58 min |
| Jul 5, 7:50 PM EDT | Special Weather Statement | TBW | Manatee | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.